Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Sudden dizziness, vomiting sensation, history of vertigo

My mother is suffering from vertigo , she s 47 years old. She suddenly became extremely dizzy today which lasted for 1 hour. Now, she s feeling weak. There s no headache, no noise in the ear and hearing is not reduced although she had a vomiting sensation. Maybe this was because of lack of sleep for several days. She has taken Catapres for her BP. What medicine is suitable for this condition? Thank you.
Asked On : Fri, 16 Mar 2012
Answers:  2 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello there,

What is the cause of vertigo in your mother? Has she been to an ENT doctor ? There are many causes of vertigo. It could be just BPPV (benign positional paroxysmal vertigo) or other causes. Maybe her BP is uncontrolled and that could be the cause of dizziness. Uncontrolled BP can even lead to stroke.Or the medicine she is taking now could also be the cause of dizziness.The best thing to do would be to take her to a physician and get her BP checked. Also, an ENT consultation would be appropriate . Hope your mother gets well soon :)
Answered: Fri, 16 Mar 2012
I find this answer helpful
General & Family Physician Dr. Prasad's  Response

Welcome to HealthcareMagic forum,

Vertigo is commonly due to ear pathology which usually is a temporary problem. However in people above 40 years with previous medical disease such as hypertension, sudden onset vertigo needs to be evaluated. Other causes such as electrolyte disturbances, transient blood circulation disturbances in the brain need to be ruled out.

So, she needs a careful examination by your doctor.

In the meantime, you can give her vestibular sedatives like cinnarizine / Meclizine - antihistamines and benzodiazepine group of medications can help her. You can check with your pharmacist about over the counter availability of these medications.

Hope this helps.

Best Regards
Answered: Fri, 16 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor